TS is a 78-year-old white female admitted to a hospice program for palliative care. The patient has a primary diagnosis of breast cancer with metastases to the lung and bone. TS has a past medical history that includes chronic heart failure (CHF), hypothyroidism, osteoporosis, and gastroesophageal reflux disease (GERD). She has no known drug allergies. The patient's chief complaint upon admission is pain that is rated 5 on the pain scale (0-10), nausea and vomiting, depression, and constipation. She describes her pain as an aching pain in the areas of her bone metastases. The pain increases with movement. She also has a constant deep pain in her left chest area but it is not as severe. TS is currently bedbound.
VS: BP 120/82, RR 40, P 100, wt 44.5 kg (98 lb), ht 5'4"
Meds: Albuterol two inhalations every 2 hours; digoxin 0.25 mg by mouth daily; omeprazole 40 mg by mouth daily; furosemide 40 mg by mouth twice daily; oxy-codone/acetaminophen 10/325; 1-2 tablets by mouth every 4 hours as needed; fentanyl patch 50 mcg/h; apply one patch every 72 hours; levothyroxine 25 mcg by mouth daily; alendronate 70 mg by mouth weekly; celecoxib 100 mg by mouth daily; multivitamin 1 tablet by mouth daily
What are potential etiologies of the nausea and vomiting TS is experiencing?
What type of the pain is TS experiencing?
What questions would you ask TS during your assessment?
What potential drug-drug interactions may exist and how would you monitor the patient for them?
Outline three interventions that the practitioner should make to improve the care of TS.
Was this article helpful?